Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    High Blood Pressure and Elavated Liver Function
    avatar
    An_192017 posted:
    Hi. I'm a 30 year-old, relatively fit male who recently has had some high blood pressure readings. I had back to back days of 122/100. I started having headaches and dizziness so I went to the ER (Its is pretty much our walk-in clinic in our small town). They gave me linsopril(sp) because my blood pressure was as high as 160/90 there. They also took a blood test and CT scan. The CT scan showed I had a workign brain so that's always nice to show the wife. =) However, The blood test showed that I had elevated liver function. I took the results to my doctor the next day. They seemed to think my blood pressure was elevated because I am comig off taking Effexor, which I can see. However, they didn't seem to think the elevated liver function was a big deal. It has kinda scared me. They said to stay on the BP meds and come back for a BP check in a week. I go back in 5 weeks to do a fasting blood test for liver and cholestorol.

    The reason why I said all this is that the doctors were kind of relaxed about the liver function being elevated. I don't know how high is too high, but on the blood test results, my reading was 19 points over required range (meassured at 67). Should I get a 2nd opinion and get this checked out sooner, or could all of this be caused by coming of Effexor (anit-depresent)? Any input would be great!!!

    Thanks
    Reply
     
    avatar
    Byroney_WebMD_Staff responded:
    Dear Anon_21928,

    Perhaps when you go back in to get your BP checked you should ask about the liver function? Also, you may want to consider whether or not the doctor(s) found any signs of liver problems other than the elevated test.

    If you feel uncomfortable waiting that long, then definitely get a second opinion. It is your liver and your life.

    Keep that great sense of humor!

    Byroney
     
    avatar
    KDeeee7777 responded:
    Hi...
    I take a cocktail of B/P meds which do a great job....but occasionally I get a "wonky" alk/phos (which is a liver test. I had every test in the book looking for bad stuff...and they never found anything. When I reduced certain drugs....my liver function went back to normal...when I went back to a higher dosage it was more elevated.

    finally talked to someone who said...if it is only the alk/phos and everything else is fine and it responds to medication changes....don't worry. Lots of meds make the liver "unhappy"...but it repairs self well. Happy Blood Pressure is a Good Thing!
    KDEE


    Helpful Tips

    Walk a Little
    Just taking a short walk can help your blood pressure. More
    Was this Helpful?
    2 of 2 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center